Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 73, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 9, 2007, 1:37 PM CDT for Quitman County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2007, 1:37 PM CDT (18:37 UTC)
- Expired
- May 9, 2007, 2:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Quitman County, MS
The radar
The Memphis radar (KNQA), 122 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 726 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 091837 SVRMEG MSC119-091915- /O.NEW.KMEG.SV.W.0073.070509T1837Z-070509T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 137 PM CDT WED MAY 9 2007 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... QUITMAN COUNTY IN NORTHWEST MISSISSIPPI... * UNTIL 215 PM CDT * AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BELEN...OR ABOUT 16 MILES NORTHEAST OF CLARKSDALE...AND MOVING SOUTHEAST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DARLING...MARKS...LAMBERT AND DENTON. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3445 9029 3438 9049 3408 9038 3418 9010 $$
1 follow-up statement
000 WWUS54 KMEG 091914 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 214 PM CDT WED MAY 9 2007 MSC119-091924- /O.EXP.KMEG.SV.W.0073.000000T0000Z-070509T1915Z/ QUITMAN MS- 214 PM CDT WED MAY 9 2007 ...THE SEVERE THUNDERSTORM WARNING FOR QUITMAN COUNTY WILL EXPIRE AT 215 PM CDT... AT 214 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3445 9029 3438 9049 3408 9038 3418 9010 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 10:47 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 9, 10:47 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1047 AM CDT WED MAY 9 2007 .UPDATE... 15Z SURFACE MAP SHOWED THE WARMEST TEMPS ACROSS THE U.S. OCCURRING OVER THE MIDSOUTH...WITH MEMPHIS INTERNATIONAL REACHING 80 DEGREES AT 9 AM CDT. EXPECT TEMPERATURES RISES TO BEGIN SLOWING AS THE BULK OF THE LOW LEVEL MIXING HAS OCCURRED. MODIFIED 12Z SOUNDINGS SHOW HIGHS NEAR CURRENTLY FORECASTED VALUES. REGARDING SHORT TERM RAIN CHANCES... ELEVATED THUNDERSTORMS OVER NORTHERN MS THAT PERSISTED FOR ABOUT AN HOUR...THEN DISSIPATED ONCE MIXING SUFFICIENTLY DEEPENED. EXPECT THE BEST CHANCES FOR SURFACE BASED CONVECTION TO OCCUR SOUTHWEST OF THE MEMPHIS METRO THIS AFTERNOON...IN THE VICINITY OF THE SURFACE TO 850 MB THETA E AXIS. CURRENT FORECAST APPEARS ON TARGET. PWB && .PREV DISCUSSION... /ISSUED 210 AM CDT WED MAY 9 2007/ DISCUSSION... MOISTURE RETURN HAS OCCURRED ACROSS THE AREA AS EXPECTED HOWEVER CONVECTION YESTERDAY WAS MUCH LESS THAN EXPECTED. APPEARS THE MAIN PROBLEM IS A COMBINATION OF AMOUNT OF INSTABILITY AND WEAK CAP OVER THE AREA. CONVECTION BLOSSOMED YESTERDAY ACROSS SOUTHERN ARKANSAS WHERE DEW POINTS WERE CLOSER TO 70 AND CAP WAS NOT AS STRONG. APPEARS CAP OVER MUCH OF THE MIDSOUTH TODAY WILL BE STRONG ONCE AGAIN AND DEW POINTS LIKELY NOT HIGH ENOUGH TO PRODUCE THE 1500-2000 J/KG ENVIRONMENT WHICH YESTERDAYS STORMS DEVELOPED IN. AS A RESULT...EXPECT COVERAGE TODAY TO BE LITTLE WITH THE BEST CHANCES SOUTHWEST OF MEMPHIS WHERE DEW POINTS ARE CLOSER TO 70. TIMING IS MORE LIKELY IN THE AFTERNOON ALTHOUGH EARLY MORNING CONVECTION CAN NOT BE ENTIRELY RULED OUT AS WAS THE CASE YESTERDAY. SEVERE POTENTIAL IS VERY LOW TODAY AND BEYOND DUE TO LOW SHEAR ACROSS THE REGION. ON THURSDAY...THE RIDGE AXIS MOVES INTO ALABAMA AND CENTRAL TENNESSEE AND THE UPPER LOW MOVES INTO EAST TEXAS. AS A RESULT OF THE DISPLACEMENT OF THE RIDGE...EXPECT THAT THE CAP WOULD NOT BE AS STRONG THUS BETTER CHANCES FOR THUNDERSTORMS. ON FRIDAY...THE UPPER LOW MOVES INTO THE CENTRAL GULF. THERE IS STILL A GOOD DEAL OF MOISTURE AROUND THE MID SOUTH AND THERE MAY BE JUST ENOUGH UPPER SUPPORT TO PRODUCE MORE SCATTERED THUNDERSTORMS. ONCE AGAIN...MAINLY IN THE AFTERNOON WHERE DIURNAL HEATING CAN HELP TO WEAKEN THE CAP. ON SATURDAY THE UPPER LEVEL LOW BEGINS TO PULL AWAY FROM THE AREA AND DRIER AIR WILL FILTER IN FROM THE NORTH. BETTER RAIN CHANCES EXIST TOWARDS THE SOUTH WHERE THE DRIER AIR WILL BE LATER IN ARRIVING. THIS MORNINGS GFS RUN SHOWS THE DRIER AIR PUSHING ALL THE WAY THROUGH THE REGION WITH ZONAL CONDITIONS DEVELOPING FOR THE REMAINDER OF THE PERIOD. HAVE REMOVED RAIN CHANCES FOR SUNDAY DUE TO THE DRY AIR OVER THE REGION AND AM UNWILLING TO CONTINUE RAIN CHANCES IN THE BEYOND SUNDAY SINCE GFS IS LIKELY HAVING DIFFICULTY RESOLVING TRUE SYSTEMS IN THE ZONAL FLOW. && .PRELIMINARY POINT TEMPS/POPS... MEM 89 70 87 68 / 20 10 50 20 MKL 89 62 85 64 / 10 10 40 20 JBR 89 65 85 65 / 30 20 50 20 TUP 88 63 87 66 / 10 10 50 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 9, 3:28 AM CDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 328 AM CDT WED MAY 9 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-101030- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 328 AM CDT WED MAY 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 9, 1:31 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 131 PM CDT WED MAY 9 2007 MSZ011-091900- QUITMAN MS- 131 PM CDT WED MAY 9 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...QUITMAN COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER DARLING AT 131 PM CDT...MOVING SOUTH AT 10 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN QUITMAN COUNTY SHOULD MONITOR THIS STORM CLOSELY..
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 4:17 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Yalobusha | 28 min |
| May 9, 4:25 PM CDT | Severe Thunderstorm Warning | MEG | Lee | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.